National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 376004

Case Details

VAERS ID: 376004 (history)  
Age: 15.0  
Gender: Female  
Location: Kentucky  
Vaccinated:2009-06-22
Onset:2009-06-25
   Days after vaccination:3
Submitted: 2010-01-05
   Days after onset:194
Entered: 2010-01-06
   Days after submission:1
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 0702X / 0 LA / IM

Administered by: Private       Purchased by: Other
Symptoms: Anxiety, Aura, Blood potassium decreased, Dizziness, Dyskinesia, Dyspnoea, Erythema, Facial palsy, Fatigue, Feeling abnormal, Feeling hot, Flushing, Heart rate increased, Hypoaesthesia, Hypokalaemia, Joint contracture, Loss of consciousness, Memory impairment, Muscle spasms, Musculoskeletal stiffness, Myalgia, Palpitations, Panic attack, Paraesthesia, Postictal state, Respiratory rate increased, Sinus bradycardia, Somnolence, Speech disorder, Staring, Tachypnoea, Tremor, Unresponsive to stimuli
SMQs:, Torsade de pointes/QT prolongation (broad), Rhabdomyolysis/myopathy (broad), Anaphylactic reaction (narrow), Asthma/bronchospasm (broad), Peripheral neuropathy (broad), Hyperglycaemia/new onset diabetes mellitus (broad), Neuroleptic malignant syndrome (broad), Anticholinergic syndrome (broad), Arrhythmia related investigations, signs and symptoms (broad), Disorders of sinus node function (narrow), Dementia (broad), Convulsions (narrow), Dyskinesia (narrow), Dystonia (broad), Parkinson-like events (broad), Acute central respiratory depression (broad), Psychosis and psychotic disorders (broad), Pulmonary hypertension (broad), Guillain-Barre syndrome (broad), Noninfectious encephalitis (broad), Noninfectious encephalopathy/delirium (broad), Noninfectious meningitis (broad), Cardiomyopathy (broad), Eosinophilic pneumonia (broad), Depression (excl suicide and self injury) (broad), Hearing impairment (broad), Vestibular disorders (broad), Hypotonic-hyporesponsive episode (broad), Generalised convulsive seizures following immunisation (narrow), Hypersensitivity (broad), Arthritis (broad), Respiratory failure (broad), Tendinopathies and ligament disorders (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad), Hypoglycaemia (broad)

Life Threatening? No
Died? No
Permanent Disability? Yes
Recovered? Yes
ER or Doctor Visit? Yes
Hospitalized? No
Previous Vaccinations:
Other Medications: Albuterol; ALLEGRA; ALEVE; vitamins (unspecified)
Current Illness: Penicillin allergy; asthma; smoker
Preexisting Conditions:
Diagnostic Lab Data: Blood pressure, 09/06/09, 142/105, initial; blood pressure, 09/06/09, 124/84, discharged; electrocardiogram, 09/06/09, see narrative; physical examination, 09/06/09, normal; blood pressure, 09/08/09, 116/70; diagnostic laboratory, 09/08/09, cardiology: palpitations and increased heart rate; blood pressure, 10/22/09, 126/64; blood pressure, 11/18/09, 118/80; physical examination, 11/18/09, eyes: ERRLA; blood pressure. 11/20/09, 122/79; physical examination, 11/20/09, normal; physical examination, 11/18/09, Psych: mood appropriate; physical examination, 11/18/09, alert, oriented and fatigue; physical examination, 10/22/09, normal; physical examination, 09/08/09, normal; neurological, 09/08/09, confusion and numbness; neurological, 09/06/09, d
CDC Split Type: WAES0909USA04914

Write-up: Information has been received from a physician concerning a 15 year old female patient, who on 22-JUN-2009 was vaccinated with the first 0.5 ml dose of GARDASIL, intramuscularly. Concomitant therapy included ALEVE and ALLEGRA. On 25-JUN-2009 the patient had a 5 minute period where she was unresponsive, her fingers were stiff and she was generally dazed. On 18-AUG-2009 the patient was given a second 0.5 ml dose of GARDASIL, intramuscularly. On 20-AUG-2009 she had a similar episode that lasted 15-20 minutes. On 06-SEP-2009, the patient had another episode that lasted 30-40 minutes. She was brought to an ER. The hospital staff told her that they thought that is was a panic attack and told her to take potassium supplements. The mother decided to not complete the series. At the time of reporting the patient had recovered. Follow up information has been received from a physician via medical records concerning the patient with penicillin allergy and smoker who on 22-JUN-2009 was vaccinated with the first dose of GARDASIL (Lot number 0702X) IM in the left deltoid and on 18-AUG-2009 with the second dose of GARDASIL (Lot number 0162Y) IM in the right deltoid. Concomitant therapies included albuterol and multivitamin. On 06-SEP-2009, the patient presented to the emergency room with chief complaint of possible anxiety, trouble breathing. The patient was sitting in church and began having trouble breathing. Patient began increased breathing. The patient began tingling of face and contracture of hands. The patient had trouble talking. The episode resolved after breathing slowed. At the ER, the patient felt hot. The patient had similar episode recently at school, 2 weeks ago stated by the mother and lasted 10 minutes. The patient''s initial temperature was 99.4, pulse 115, respiration 28, blood pressure 142/105 and SaO2 100 and the discharge pulse rate was 62, respiration 16, blood pressure 124/84 and SaO2 was 100. Electrocardiogram was performed and showed sinus bradycardia with a heart rate of 58 bmp. The neurological/physiological evaluation showed dizziness, numbness and difficulty with speech. The physical exam was normal. Blood work revealed the patient''s potassium level was 3.3 and she received 20mEq of KCL. At 20:48, the patient was discharged stable, and was ambulatory. The admitting diagnosis was short of air and the clinical impression was palpitations, anxiety and hypokalaemia. On 08-SEP-2009, the patient''s blood pressure was 116/70, temperature 99.1, pulse 59, RR 16 and SO2 98. The patient had facial paralysis and was seen in her physician''s office. Regarding the patient''s history present illness, she had a first episode at 05:00 of being glassy-eyed with hand cramp and increased breathing; the second episode was at 10:00, with the same symptoms (occurred at school); and with the third episode she went to the emergency room very glassy-eyed, she could not follow directions, and her hand and mouth were cramped. She did not remember all of event and she was sleepy when she came out of it. Review of systems showed: neurological as confusion and numbness, respiratory as tachypnic with no SOA, cardiological as palpitations and increased heart rate. The patient''s past medical history and family history was unchanged. The physician''s clinical impression was questionable seizure activity, "doesn''t sound anxiety-related, especially with a history of head trauma". Physical exam (general, head, eyes, cardiac and physiological) was performed and normal. Patient had neuro exam and if negative, will have cardiac evaluation. On 22-OCT-2009, the patient''s blood pressure was 126/64, temperature 92.3 and pulse 80. The patient did not have further episodes and doing fine. The patient''s past medical history, social history and family history unchanged and the impression was questionable seizure-like activity post GARDASIL. The patient had physical exam, general and psychological were performed and normal. Physician instructed patient not to receive


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=376004


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166